Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 14, 2008, 11:15 PM CDT for Kenedy County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2008, 11:15 PM CDT (04:15 UTC)
- Expired
- May 14, 2008, 11:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 66 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2849 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 150414
SVRBRO
TXC261-150445-
/O.NEW.KBRO.SV.W.0022.080515T0415Z-080515T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1115 PM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 1145 PM CDT
* AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER SARITA...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SARITA.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2708 9786 2725 9795 2726 9792 2726 9784
2730 9779 2728 9773 2729 9765 2726 9762
2725 9756 2719 9753
TIME...MOT...LOC 0415Z 245DEG 13KT 2720 9781
$$
TOMASELLI1 follow-up statement
000
WWUS54 KBRO 150428
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1128 PM CDT WED MAY 14 2008
TXC261-150445-
/O.CON.KBRO.SV.W.0022.000000T0000Z-080515T0445Z/
KENEDY-
1128 PM CDT WED MAY 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN KENEDY COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
SARITA.
LA PARRA LANDING.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
60 MPH WIND GUSTS.
&&
LAT...LON 2708 9786 2725 9795 2726 9792 2726 9784
2730 9779 2728 9773 2729 9765 2726 9762
2725 9756 2719 9753
TIME...MOT...LOC 0428Z 245DEG 13KT 2722 9776
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:30 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 14, 7:30 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 730 PM CDT WED MAY 14 2008 .DISCUSSION...PULSING CONVECTION OVER NORTHEAST MEXICO THREATENING WESTERN SECTIONS OF DEEP SOUTH TEXAS THIS EVENING. THE STORMS ARE EDGING CLOSER AND MAY EVENTUALLY MAKE IT INTO DEEP SOUTH TEXAS LATER THIS EVENING. MAY UPDATE POPS IN THE WESTERN COUNTIES SHOULD THE POTENTIAL COVERAGE INCREASE. OTHERWISE...ONGOING FORECAST APPEARS ON TRACK. LOCAL SOUNDING SHOWS A STRONG...10 PLUS DEG C...CAP FROM 2 TO 4 KFT...BUT MOIST ADIABATIC ABOVE THAT. CAPPING WINDS HAVE DISAPPEARED WHILE THE SOUNDING CONTINUES TO JUICE UP WITH 1.74 INCHES PWAT. CELLS HAVE THE POTENTIAL TO TAP INTO LOW LEVEL MOISTURE AND MID LEVEL INSTABILITY TO PRODUCE STRONG STORMS WITH DAMAGING WIND AND SMALL TO MODERATE SIZE HAIL CAPABILITY. && .PREV DISCUSSION...ISSUED AT 130 PM CDT WED MAY 14 2008...CHANCES FOR SHOWERS WILL INCREASE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS TEXAS. RAIN CHANCES INCREASE OVER THE RIO GRANDE VALLEY THURSDAY NIGHT INTO FRIDAY AS A WEAK COLD FRONT MOVES THROUGH THE CWA. THE WINDS WILL CONTINUE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH THURSDAY...THEN SHIFT TO NORTH ONCE THE FRONT PASSES. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THURSDAY. HOWEVER NEAR NORMAL TO SLIGHTLY LOWER THAN NORMAL TEMPERATURES WILL PREVAIL OVER THE RIO GRANDE VALLEY IN THE WAKE OF THE FRONT FRIDAY AND SATURDAY. THE WINDS WILL SHIFT TO SOUTHEAST BY SUNDAY AFTERNOON AND TEMPERATURES WILL INCREASE TO ABOVE NORMAL...REMAINING ABOVE NORMAL THROUGH THE END OF THE FORECAST PERIOD. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS AROUND 12 KNOTS GUSTING TO AROUND 14 KNOTS WITH SEAS SLIGHTLY OVER 7 FEET WITH A 7 SECOND PERIOD AT 19 CDT/24 UTC. A SMALL CRAFT ADVISORY CONTINUES FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND DUE TO ROUGH SWELLS...AND WILL REMAIN IN EFFECT THROUGH THE OVERNIGHT HOURS. MODERATE WINDS AND SEAS WILL THEN PREVAIL THURSDAY THROUGH THURSDAY NIGHT AHEAD OF A COLD FRONT...WHICH WILL SWEEP THROUGH THE LOWER TEXAS COAST EARLY FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED OFFSHORE DEEP SOUTH TEXAS FRIDAY AS WINDS AND SEAS INCREASE IN THE WAKE OF THE COLD FRONT. DECREASING WINDS AND SUBSIDING SEAS ARE ANTICIPATED FOR THE WEEKEND AS HIGH PRESSURE PREVAILS OVER MOST OF TEXAS. && .AVIATION...MVFR CONDITIONS WILL DEVELOP TONIGHT WITH DIMINISHING WINDS AND THICKENING AND LOWERING CEILINGS. INCREASING WINDS WILL CAUSE CEILINGS TO RISE AFTER SUNRISE THURSDAY WITH VFR CONDITIONS EXPECTED. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ150-155-170-175 UNTIL 7 AM CDT THU. && 54/66/69 THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, May 14, 6:45 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 645 PM CDT WED MAY 14 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-151100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 645 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS MAY AFFECT ZAPATA...STARR...AND JIM HOGG COUNTY THIS EVENING AND EARLY TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM CDT THURSDAY FROM 0 TO 60 NAUTICAL MILES OFFSHORE. AND...THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE SMALL CRAFT ADVISORY FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN EFFECT UNTIL 7 AM CDT THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST FRIDAY DUE TO INCREASING WINDS AND BUILDING SEAS IN THE WAKE OF A COLD FRONT. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE THURSDAY THROUGH SATURDAY AT THE LOCAL BEACHES. SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR AREA MOTORISTS DUE TO PONDING OF WATER ON LOCAL ROADS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS IN ZAPATA...STARR...AND JIM HOGG COUNTY SHOULD REPORT ANY LARGE HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE THIS EVENING AND EARLY TONIGHT. TOMASELLI
In the hours before
Local storm report, May 14, 9:45 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG ZAPATA 26.89N 99.26W
05/14/2008 ZAPATA TX EMERGENCY MNGR
POWERLINES AND SEVERAL TREES REPORTED DOWN IN ZAPATA BY
EMERGENCY MANAGER. APPROX 200 TO 300 PEOPLE WITHOUT POWER
AS OF 9PM.
&&
HARTLocal storm report, May 14, 9:47 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
947 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL ZAPATA 26.89N 99.26W
05/14/2008 E1.00 INCH ZAPATA TX PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL FELL FOR APPROX 20
MINUTES 3 MILES WEST OF CHIHUAHUA IN ZAPATA COUNTY.
&&
HARTLocal storm report, May 14, 9:57 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
957 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND DMG NW EL SAUZ 26.57N 98.87W
05/14/2008 STARR TX LAW ENFORCEMENT
TREES BLOWN DOWN ON FM 649 NEAR EL SAUZ.
&&
HARTLocal storm report, May 14, 10:38 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1038 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND DMG ROMA 26.41N 99.00W
05/14/2008 STARR TX LAW ENFORCEMENT
POWERLINES AND POWER OUTAGES REPORTED IN ROMA AS WELL AS
SEVERAL LOCATIONS ACROSS STARR COUNTY.
&&
HARTLocal storm report, May 14, 10:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1046 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG ROMA 26.41N 99.00W
05/14/2008 STARR TX LAW ENFORCEMENT
POWERLINES AND POWER OUTAGES REPORTED IN ROMA AS WELL AS
SEVERAL LOCATIONS ACROSS STARR COUNTY.
&&
HARTLocal storm report, May 14, 10:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1057 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG ZAPATA 26.89N 99.26W
05/14/2008 ZAPATA TX EMERGENCY MNGR
200 FEET BY 30 FEET STORAGE SHEDS DESTROYED.
&&
HARTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:08 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 37 min |
| May 14, 8:43 PM CDT | Flash Flood Warning | BRO | Zapata | 92 min |
| May 14, 8:45 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 30 min |
| May 14, 9:19 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 26 min |
| May 14, 9:48 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 27 min |
| May 14, 10:27 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 33 min |
| May 14, 10:36 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 24 min |
| May 14, 10:52 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.